Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does Zidovudine and Lamivudine intake affect the kidney?

User rating for this question
Excellent
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 1217 Questions
Question
Hello sir

i am 28 yes old .
i had a sex encounter. With a prostitute. On Saturday night on 18/ july .while during anal penetration. Condom got broken , when i realized i ejaculated outside by her hand . I dont know about the status of the girl about hiv . With the help of a my doctor friend I started taking pep tablets after 36 hrs of the accident , a combination of zidovudine 300mg and lamivudine 150 twice in a day.till now i had 5 tablets. Now i am worried as we have family history of polycystic. Kidneys ...is dere any side effects. Of these tablets in renal functions ..also i read too much from medical sites about pep but i am getting more tensed about its side effects and efficiency factor .also i read that chances of in such cases of being hiv positive is just 6.5 per 10000 .. I always had safe sex before this incident and last time 9 months back when i took elisa test i was hiv negative.. I am feeling restlessness while i go to sleep.i consulted. A doctor and he asked me to take. Clonafit but i read bout them that they could have even worse. Side effects. ...what sd i do now m very tensed please help me
Posted Sun, 10 Aug 2014 in HIV and AIDS
 
 
Answered by Dr. S. Murugan 1 hour later
Brief Answer:
Complete PEP. No renal toxicity.

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for posting your query.

You have done a wiser thing by starting PEP within 36 hours. Complete the course for 4 weeks without any break. You will not get HIV.
Zidovidine and lamividine have no renal toxicity. You need not worry about polycystic kidney and renal toxicity.
Dr S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Does Zidovudine and Lamivudine intake affect the kidney? 26 minutes later
Today i consulted a doctor and he asked me to take clonafit tablet for drizziness but i read that even these tablets Increases drizziness and is used for fits and seizures...is it ok for me to take these tablets ???? I am feeling restlessness and drizziness after pep tablets ...what to do ???,
 
 
Answered by Dr. S. Murugan 8 hours later
Brief Answer:
Clonofit is not advisable to take.

Detailed Answer:
Hi,
Welcome back.

No, you need not take Clonofit tablets. If you have any gastric problem in completing the PEP, you can add some drugs to reduce the stomach irritation or gastritis with the guidelines of your doctor. Your restlessness and dizziness will settle within a day or two.
DR S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Does Zidovudine and Lamivudine intake affect the kidney? 14 hours later
dear sir
i read that these tablets could hav Bad effects on blood cells. Its my fourth. Day and i am feeling lot of unwelness and vomitting kinda feeling . When should i go for my blood test to make sure that these pep tabs are not reducing my wbc component also. Wen sd i go for hiv test ???? Just because i had insertive anal sex wid a partner of unknwn status am i behaving extraa cautious.....please help
 
 
Answered by Dr. S. Murugan 52 minutes later
Brief Answer:
Discomforts can be overcome with other medicines.

Detailed Answer:
Hi,
Welcome back.
Your PEP drugs are good and effective and lakhs of people worldwide are on these drugs for years together. Very few go for adverse effects and not all. There are drugs to overcome vomiting feeling and other discomforts. If you report to the physician who advised you this PEP would be able to solve your temporary problems. Complete the PEP course for 4 weeks and Have a HIV test after 3 months and 6 months. Then you can be free and feel relaxed.
Dr S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Does Zidovudine and Lamivudine intake affect the kidney? 4 minutes later
Sir actually i just had a very brief discussion. With one of my friend who is medical jr 3rd ...after i started pep i consulted a doctor but in this case noone is very clear about his views .so i don't where to go whom to contact as i don't have any specific. Physician....i just consulted. 3-4 doctors over phones or emails ....woo i am getting into dark day by day ...please save me sir
 
 
Answered by Dr. S. Murugan 8 hours later
Brief Answer:
Completion of PEP assures that you are HIV free.

Detailed Answer:
Hi,
Welcome once again.

It depends on the HIV status of your sex partner. If you completed your PEP you are sure that you are safe almost 99%.
If not completed, there lies a risk for HIV. That leads to great mental agony.
DR S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor